Alert archive / Alabama / River Flood Warnings in 2012

River Flood Warning 7, NWS Huntsville, AL

January 23, 2012Madison County, Alabama

NWS Huntsville, AL issued this river flood warning at Jan 23, 2012, 7:39 AM CST for Madison County, Alabama. It took effect at Jan 23, 2012, 8:26 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2012, 7:39 AM CST (13:39 UTC)
In effect from
Jan 23, 2012, 8:26 AM CST
Expired
Jan 24, 2012, 11:27 AM CST
In force
27 hr
Issued by
NWS Huntsville, AL
Flood severity
Moderate

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (AL) at Brownsboro (BSBA1). The gauge peaked at 19.44 ft at Jan 23, 2012, 6:00 PM CST.

actionminormoderate10152001/2301/2401/25
Action stage
15 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WGUS44 KHUN 231339
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
739 AM CST MON JAN 23 2012

...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...

  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-240339-
/O.NEW.KHUN.FL.W.0007.120123T1426Z-120124T1717Z/
/BSBA1.2.ER.120123T1426Z.120124T0000Z.120124T1117Z.NO/
739 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A
* FLOOD WARNING FOR 
  THE FLINT RIVER AT BROWNSBORO.
* FROM THIS MORNING UNTIL TUESDAY MORNING.
* AT 6 AM MONDAY THE STAGE WAS 16.2 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.  
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CREST NEAR 
  19.7 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY BY DAYBREAK TUESDAY.
* IMPACT...AT 20.0 FEET...BACKWATER ON A NEARBY TRIBUTARY ADDED TO 
  FLOODWATERS FROM FLINT RIVER BOTH REACH A SMALL BRIDGE ON 
  BROWNSBORO ROAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET
  ON JAN 25 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   MON  MON  TUE  TUE   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0  16.2 MON 6 AM  18.5 19.7 18.5 16.8  19.7 MON 6 PM 

$$
2 follow-up statements
669 
WGUS84 KHUN 232003
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
203 PM CST MON JAN 23 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA..
  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-241003-
/O.CON.KHUN.FL.W.0007.000000T0000Z-120124T1717Z/
/BSBA1.2.ER.120123T1318Z.120124T0000Z.120124T1117Z.NO/
203 PM CST MON JAN 23 2012

THE FLOOD WARNING CONTINUES FOR 
  THE FLINT RIVER AT BROWNSBORO.
* UNTIL TUESDAY MORNING.
* AT 1 PM MONDAY THE STAGE WAS 19.1 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.  
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  1 PM MONDAY WAS 19.1 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY 
  EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  DAYBREAK TOMORROW.
* IMPACT...AT 20.0 FEET...BACKWATER ON A NEARBY TRIBUTARY ADDED TO 
  FLOODWATERS FROM FLINT RIVER BOTH REACH A SMALL BRIDGE ON 
  BROWNSBORO ROAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET
  ON JAN 25 2010.

&&
RIVER        FLOOD    OBSERVED     6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   MON  TUE  TUE   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0  19.1 MON 1 PM   19.7 18.5 16.8  19.7 MON 6 PM 

$$
417 
WGUS84 KHUN 240054
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
654 PM CST MON JAN 23 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...

  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-241454-
/O.EXT.KHUN.FL.W.0007.000000T0000Z-120124T1727Z/
/BSBA1.2.ER.120123T1318Z.120123T2230Z.120124T1127Z.NO/
654 PM CST MON JAN 23 2012

THE FLOOD WARNING CONTINUES FOR 
  THE FLINT RIVER AT BROWNSBORO.
* UNTIL TUESDAY MORNING.
* AT 6 PM MONDAY THE STAGE WAS 19.4 FEET AND NEARING CREST.
* FLOOD STAGE IS 17.0 FEET.  
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  6 PM MONDAY WAS 19.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL DROPPING BELOW 
  FLOOD STAGE BY DAYBREAK TUESDAY.
* IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE 
  DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET
  ON JAN 25 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   MON  MON  TUE  TUE   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0  19.4 MON 6 PM  15.9 15.2 14.6 14.2   CRESTING 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 5:39 AM CST, 2 hours earlier.

Area forecast discussion, Jan 23, 5:39 AM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
539 AM CST MON JAN 23 2012

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 352 AM CST MON JAN 23 2012/
PRE-FRONTAL SQUALL LINE CONTINUES TO MAKE ITS WAY EWD THROUGH THE
CNTRL AND ERN HALF OF THE AREA THIS EARLY MORNING...WITH LOCALLY
HEAVY RAINFALL AND STRONG GUSTY WINDS WELL EVIDENT IN SOME OF THE
STRONGER STORMS. THE MAJORITY OF THE STORM REPORTS RECEIVED THUS FAR
HAVE BEEN PREDOM LOCALIZED FLASH FLOODING...ALTHOUGH THERE HAVE BEEN
SOME SPORADIC REPORTS OF STRONG WIND GUSTS AND MARGINAL SIZE HAIL.
TORNADO WATCH 7 CURRENTLY REMAINS IN EFFECT FOR MOST OF THE CNTRL
AND ERN HALF OF THE AREA...ALTHOUGH COUNTIES ALONG AND W OF THE
ADVANCING SQUALL LINE WILL LIKELY BE CANCELLED WITHIN THE NEXT FEW
HRS AS THE SVR WX THREAT CONTINUES TO PUSH EWD. SOME LINGERING
CONVECTION IS OCCURRING BEHIND THE SQUALL LINE...ALTHOUGH MOST OF
THIS ACTIVITY LOOKS TO BE MORE SHOWERS IN NATURE. THE ACTUAL COLD
FRONT ITSELF REMAINS LOCATED WELL TO THE W OF THE CNTRL TN VALLEY
FROM THE MIDWEST REGION SWD INTO THE EXTREME NW GULF. MOST OF THE
PRECIP SHOULD CONTINUE TO TRANSLATE EWD WELL INTO THE LATE MORNING
PERIOD...WITH SOME SLIGHTLY DRIER AIR FILTERING INTO THE AREA FROM
THE W. CLOUD COVER THOUGH WILL LIKELY BE SLOW TO BREAK WITH THE
FRONT LAGGING WELL TO THE W. THE LATEST MODEL SUITES HAVE THE FRONT
SWEEPING THROUGH THE REGION DURING THE LATE MORNING/EARLY AFTERNOON
PERIOD...WITH SLIGHTLY COOLER AND DRIER AIR CONTINUING TO WORK INTO
THE AREA IN THE WAKE OF THE FRONT.

AFTER TODAY...THE OVERALL PATTERN LOOKS FAIRLY QUIET FOR AT LEAST A
DAY OR SO AS WEAK HIGH PRESSURE OUT OF THE SRN PLAINS MOVES EWD
ACROSS THE SE REGION. ANY GLIMPSE OF SEASONAL LIKE CONDITIONS
THOUGH LOOK TO BE SHORT LIVED AS ANOTHER AREA OF CYCLOGENESIS
DEVELOPS OVER EXTREME SE TX. THE UPPER FLOW PATTERN ALSO LOOKS TO
BECOME MORE AMPLIFIED ACROSS THE CNTRL/SRN PLAINS STATES HEADING
TOWARD MID WEEK...AS AN UPPER LOW/TROUGH BECOMES BETTER ORGANIZED.
THERE REMAINS SOME DISCREPANCY BETWEEN THE LATEST MODELS WITH THE
PROGRESSION OF THIS WAVE PATTERN BY WED. IN ANY CASE...THE GENERAL
CONSENSUS SHOWS THIS ENERGY/SFC LOW LIFTING TOWARD THE NE WED AND THU
WITH PRECIP OVERSPREADING THE AREA FROM SW TO NE. GIVEN THE LACK OF
ANY SFC BASED INSTABILITY INITIALLY WITH THIS NEXT SYSTEM...MOST OF
THE PRECIP LOOKS TO BE PREDOM SHOWERS AT LEAST THROUGH WED. SOME
ELEVATED INSTABILITY MAY THEN BE ABLE TO LIFT NWD ALONG A DEVELOPING
WARM FRONT ON THU...WHICH MAY RESULT IN A FEW EMBEDDED TSTMS WITHIN
NUMEROUS SHOWER ACTIVITY. THIS SYSTEM THEN LOOKS TO EXIT THE AREA TO
THE ENE FRI WITH PRECIP TAPERING OFF.

A STRONGER HIGH PRESSURE SYSTEM THEN LOOKS TO BUILD SEWD ACROSS THE
MID PLAINS BY THE START OF THE WEEKEND PERIOD. AS THIS NEXT AREA OF
HIGH PRESSURE SETTLES INTO THE REGION...OVERALL TEMPS AND CONDITIONS
LOOK TO TREND MORE SEASONAL HEADING INTO THE NEW WEEK WITH THE WX
PATTERN LOOKING FAIRLY NICE AND QUIET.

09

&&

.AVIATION...
FOR 12Z TAFS...LATEST IR SATELLITE IMAGES AND SURFACE OBSERVATIONS
FOR MSL AND HSV INDICATE THAT IMPROVING CONDITIONS WILL CONTINUE
THROUGH THE MORNING HOURS. MVFR CEILINGS AT HSV WILL GRADUALLY
IMPROVE TO VFR BY AROUND 17Z. VFR CONDITIONS WILL BE THE RULE THE
REST OF THE FORECAST PERIOD.

TT

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
     ZONES: ALZ001>010-016.

TN...WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
     ZONES: TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 23, 5:55 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
555 AM CST MON JAN 23 2012

ALZ001>010-016-TNZ076-096-097-231900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
555 AM CST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

LINGERING EMBEDDED OR ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD ACROSS THE CENTRAL AND EASTERN HALF OF THE OUTLOOK AREA
THROUGH THE EARLY MORNING PERIOD. ANY THUNDERSTORM ACTIVITY WILL
THEN MOVE EAST AWAY FROM THE AREA LATER THIS MORNING WITH THE
PASSAGE OF A COLD FRONT.

SOME LOCALIZED FLOODING OF ROADS AND LOW LYING AREAS WILL CONTINUE
INTO THE MORNING HOURS FOR AREAS WHICH RECEIVED MULTIPLE ROUNDS OF
HEAVY RAINFALL FROM THE OVERNIGHT PERIOD. ANY THREAT OF FLOODING
WILL DIMINISH LATER THIS MORNING AS RAINFALL COMES TO AN END.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED EMBEDDED THUNDERSTORMS WITHIN NUMEROUS SHOWERS ARE AGAIN
POSSIBLE ON THURSDAY AS A STORM SYSTEM OUT OF THE EXTREME NORTHWEST
GULF OF MEXICO LIFTS TO THE NORTHEAST.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jan 23, 4:02 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
402 AM CST MON JAN 23 2012

ALZ007-016-231030-
CULLMAN-MORGAN-
402 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
430 AM CST...

AT 358 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARLEY...OR 16 MILES NORTH OF JASPER...MOVING
NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LOGAN...JONES CHAPEL...WEST POINT.
  CULLMAN...BALDWIN...FAIRVIEW...BAILEYTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3400 8714 3400 8712 3419 8712 3438 8664
      3419 8654 3416 8657 3404 8694 3398 8714
      3399 8715
TIME...MOT...LOC 1002Z 247DEG 44KT 3409 8712

RSB
Special weather statement, Jan 23, 4:33 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 AM CST MON JAN 23 2012

ALZ007-008-010-016-231115-
CULLMAN-DE KALB-MARSHALL-MORGAN-
433 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...DEKALB...MARSHALL AND
MORGAN COUNTIES UNTIL 515 AM CST...

AT 427 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CULLMAN...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAIRVIEW...HOLLY POND...BAILEYTON.
  JOPPA...ARAB...EDDY.
  HYATT...UNION GROVE... MOUNTAIN VIEW.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE FROM THESE
STORMS. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CULLMAN AND
MORGAN COUNTIES UNTIL 6 AM.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CST MONDAY
MORNING FOR NORTHEASTERN ALABAMA AND MIDDLE TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3410 8680 3427 8687 3432 8676 3437 8663
      3452 8610 3449 8610 3446 8608 3448 8601
      3430 8593 3419 8640 3425 8645 3425 8651
      3415 8658
TIME...MOT...LOC 1030Z 251DEG 42KT 3421 8673

RSB
Local storm report, Jan 23, 5:07 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 AM     FLASH FLOOD      HUNTSVILLE              34.71N 86.63W
01/23/2012                   MADISON            AL   EMERGENCY MNGR

            ABOUT SIX INCHES OF WATER COVERING MEMORIAL PKWY ACCESS
            RD JUST NORTH OF UNIVERSITY AVE.

0355 AM     FLASH FLOOD      MADISON                 34.70N 86.75W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            ABOUT 5 TO 6 INCHES OF WATER COVERING ROADWAY ON HWY 72
            BETWEEN UPTOWN AND HUGHES ROADS.

0358 AM     FLASH FLOOD      10 E HUNTSVILLE         34.71N 86.45W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTED FLOODING ON MAYSVILLE ROAD BETWEEN
            COOPER CR AND BELL FACTORY RD.

0359 AM     FLASH FLOOD      MADISON                 34.70N 86.75W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            UP TO 9 INCHES OF WATER COVERING PORTIONS OF HWY 72
            BETWEEN MADISON HOSPITAL AND TARGET SHOPPING CENTER.

0407 AM     FLASH FLOOD      GURLEY                  34.70N 86.37W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            FLOODING ON LITTLE COVE RD AT MCMULLEN LANE.

0414 AM     FLASH FLOOD      GURLEY                  34.70N 86.37W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            MADISON COUNTY SHERIFF REPORTS HIGHWAY 72 EAST AT
            MADISON/JACKSON COUNTY BORDER IS IMPASSABLE.

0419 AM     FLASH FLOOD      HARVEST                 34.82N 86.76W
01/23/2012                   MADISON            AL   EMERGENCY MNGR

            WATER UP TO CAR DOOR AND PERSON STRANDED ON ORVIL SMITH
            ROAD.

0425 AM     FLASH FLOOD      8 E HUNTSVILLE          34.71N 86.49W
01/23/2012                   MADISON            AL   LAW ENFORCEMENT

            MADISON COUNTY SHERIFF REPORTS WATER ACROSS HWY 72 AT
            INTERSECTION OF BROCK RD NEAR MADISON COUNTY HIGH SCHOOL.

&&

KWHITE
Special weather statement, Jan 23, 5:12 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
512 AM CST MON JAN 23 2012

ALZ008>010-231200-
DE KALB-JACKSON-MARSHALL-
512 AM CST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 600 AM CST...

AT 511 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HOPEWELL...WHITON.
  LAKEVIEW...LANGSTON.
  FYFFE...GUEST.
  POWELL...RAINSVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHEASTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3427 8625 3448 8637 3481 8564 3453 8551
TIME...MOT...LOC 1112Z 244DEG 36KT 3439 8620

RSB
Local storm report, Jan 23, 5:46 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
546 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     FLASH FLOOD      4 W SCOTTSBORO          34.65N 86.12W
01/23/2012                   JACKSON            AL   EMERGENCY MNGR

            FIRE DEPT EVACUATING HOMES NEAR THE INTERSECTION OF
            HIGHWAYS 35 AND 79 DUE TO FLOODING.

0538 AM     FLASH FLOOD      WOODVILLE               34.63N 86.28W
01/23/2012                   JACKSON            AL   EMERGENCY MNGR

            SEVERAL INCHES OF WATER OVER THE COUNTY ROAD 8 IN
            WOODVILLE.

0538 AM     FLASH FLOOD      3 E GURLEY              34.70N 86.32W
01/23/2012                   JACKSON            AL   EMERGENCY MNGR

            SEVERAL INCHES OF WATER OVER COUNTY ROAD 103 IN GURLEY.

&&

KWHITE
Local storm report, Jan 23, 6:08 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     FLOOD            3 N MADISON             34.74N 86.75W
01/23/2012                   MADISON            AL   NWS EMPLOYEE

            SIX TO TWELVE INCHES OF WATER OVER ROADS ALONG WALL
            TRIANA AND NANCE ROADS.

0540 AM     FLOOD            3 SE HARVEST            34.82N 86.71W
01/23/2012                   MADISON            AL   NWS EMPLOYEE

            SEVERAL INCHES OF WATER OVER THE ROAD ALONG WALL TRIANA
            ROAD.

&&

TT

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:38 PM CSTSpecial Weather StatementHUNColbert, Franklin, Lauderdale37 min
Jan 22, 11:49 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale41 min
Jan 23, 12:03 AM CSTTornado WarningHUNColbert, Franklin, Lauderdale27 min
Jan 23, 12:09 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin26 min
Jan 23, 12:28 AM CSTTornado WarningHUNLauderdale21 min
Jan 23, 12:53 AM CSTSpecial Weather StatementHUNLawrence, Limestone37 min
Jan 23, 1:21 AM CSTSpecial Weather StatementHUNLimestone, Madison, Morgan39 min
Jan 23, 1:33 AM CSTSevere Thunderstorm WarningHUNFranklin27 min
Jan 23, 1:35 AM CSTFlash Flood WarningHUNColbert, Lauderdale, Lawrence3 hr
Jan 23, 1:50 AM CSTFlash Flood WarningHUNColbert, Franklin, Lawrence3 hr
Jan 23, 1:59 AM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence31 min
Jan 23, 2:03 AM CSTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan27 min
Jan 23, 2:11 AM CSTTornado WarningHUNJackson, Madison, Marshall34 min
Jan 23, 2:22 AM CSTFlash Flood WarningHUNLimestone, Madison, Morgan3 hr
Jan 23, 2:30 AM CSTSpecial Weather StatementHUNMadison30 min
Jan 23, 2:42 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson48 min
Jan 23, 3:01 AM CSTSpecial Weather StatementHUNMadison44 min
Jan 23, 3:09 AM CSTFlash Flood WarningHUNCullman, Morgan3 hr
Jan 23, 3:22 AM CSTSpecial Weather StatementHUNMorgan23 min
Jan 23, 4:02 AM CSTSpecial Weather StatementHUNCullman28 min
Jan 23, 4:33 AM CSTSpecial Weather StatementHUNMarshall42 min
Jan 23, 4:56 AM CSTFlash Flood WarningHUNJackson, Madison, Marshall3 hr
Jan 23, 5:12 AM CSTSpecial Weather StatementHUNDeKalb48 min
Jan 23, 5:25 AM CSTAreal Flood WarningHUNMadison6 hr
Jan 23, 7:54 AM CSTAreal Flood WarningHUNJackson2 hr
Jan 23, 8:23 AM CSTRiver Flood WarningHUNJackson, Madison, Marshall5 days
Jan 23, 8:49 AM CSTAreal Flood WarningHUNMarshall3 hr
Jan 23, 9:36 AM CSTRiver Flood WarningHUNLawrence43 hr
Jan 23, 10:00 AM CSTAreal Flood WarningHUNJackson2 hr
Jan 23, 11:31 AM CSTAreal Flood WarningHUNMadison9 hr
Jan 23, 1:22 PM CSTAreal Flood WarningHUNLawrence20 hr

Nearby

River Flood Warnings in Alabama, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.